Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
380558 tn?1309045987

Day 1 Cold Turkey from Tramadol w/ help from Clonidine

I've been here before, have done this successfully, but wondering if I'll be so lucky this time around. Last year, my Rheumatologist prescribed me Tramadol for Fibro Myalgia and Osteoarthritis. I've explained to him that I've used it before for a total of 3 years, but never anymore than 3 per day. This time, I've been taking anywhere from 4 to 6 per day, depending on what kind of day it is for me PAIN wise! UGH! It seems to be the only thing that works, however I am done waking up in the morning with withdrawal symptoms from delayed Tramadol intake. Makes me sick! My body is THAT used to taking it that it literally goes crazy if I don't hurry up and take my dose, that quick?! I'm finished. Why I thought I was able to take this medication again and be okay with it, I have no clue but I need smacked! lol.

My RA doc said I may need my right knee replaced because it's pretty much wasted- I'm 35 years old, for crying out loud. I live in pain each and everyday due to the arthritis and muscle aches and fatigue..

This is Day 1: I put the Catapres patch on about an hour ago and I should start feeling pretty darn groggy- yuck! I remember when I went through this before, I didn't have any symptoms, just RLS! However, I cut down to 1/2 of a pill per day before I used the Catapres and that is another reason why it wasn't that bad.. We'll see what it's like this time.. this is also the LAST..
7 Responses
Avatar universal
Good luck,Angel !!   Just keep posting and let us know how you're doing this time.

Do you know about Hylands Restful Legs for the RLS?  It works fairly well; take 4 at a time.

You'll hear from Tramahater...she's gone through this and has lots of good advice!

380558 tn?1309045987
LOL.. I do love that name though! (Tramahater).... I've been here once before back in '07/'08.. Avisg and GoingToMakeIt helped me BIG TIME.. I was so truly blessed.. Yea, Hyland's is awesome! I am gonna have to get my butt out there today and get some.. the only place that carries it is Drug Mart.. Oh well..

I'm feeling a bit groggy and my stomach and everything else around it feel a bit sensitive, however that too shall pass.. :).. let's hope! ha!

Avatar universal
Avisg and GTMI are still here!!  Send them a PM to say Hi !!

Post anytime...complain and whine!!  We're all ears (eyes LOL )
380558 tn?1309045987
LOL.. heck, that's all I did on here.. whine, complain, praise, etc.. blah, I feel so tired.. I called my doc a few minutes ago.. he advised me to wean for the first 3 weeks first before I decided CT it.. hmm.. debating.. I took the patch off because I was feeling soo worn out already and it was only 2 hours I had the patch on.. so.. anyway he said to wean to 3 1/2 a day for 2 weeks.. then 2 1/2 a day for 1 week.. then 1 1/2 for several days.. then put the patch on.. Not sure what to do yet.. ;)
Avatar universal
I would tend to follow the doctor's advice.  With Tram,I think you adjust better in the long run with a taper. And,yes,then do the patch.  It just depends. If you can stay home,
go for it. But,if you're working,running the kids around,etc...go slow with a taper.

I know Tramahater stopped cold turkey. She'd had it !!   She was fortunate to have help at home and she needed it!!  She's done so well!  Just celebrated 6 months off the stuff!
One thing,she barely lost her humor and I think that helped her a lot!  She has a lot of advice so hang tight...she should be around in a few!
Avatar universal
Hi!  I would think that you should do the taper exactly like the doc says.  If you can't trust yourself to do it right, give the pills to someone to give to you.  Tapering is so hard, but you can avoid some really nasty stuff by doing it right!

I used a Mag/Cal/Zinc supplement from Wal Mart.  It works really well for legs and some other symptoms.  I also used Hyland's Leg Cramps.  Advil.  Heating pad.  Epsom salt baths.....SEVERAL a day!!!  If you need it, take some Nyquil without decongestant at night.  One dose.  It helps sleep.  Steer clear of OTC sleep aids with antihistamines.  They can make RLS worse when getting off tram.  Also, imodium will help things if you just keep some in you for a few days.  Gatorade and apple juice to keep hydrated, plus they have potassium to help the legs!

Good luck honey!  Let me know if I can help you!!
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.